MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 05/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cryo ablation procedure, while ablating the right superior pulmonary vein (rspv), there was weak phrenic nerve capture.Phrenic nerve palpation was then lost and a double stop was performed.The balloon catheter was repositioned several times but phrenic nerve was unable to be captured.After a waiting period, phrenic nerve stimulation was unsuccessful and the procedure was aborted while the patient was under general anesthesia.The patient was subsequently hospitalized.Two days post procedure, a test using chest fluoroscopy was performed and showed right hemidiaphragm paralysis.It was also reported that the patient was asymptomatic. no further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product event summary: the data files were returned and analyzed.One patient data file was received and recorded on the reported date of the event.The patient data file showed 14 applications were performed using a 2af284 balloon catheter with lot number 11461.The patient data file also showed system notice 50012 (the refrigerant delivery path is obstructed) during the transition phase at the first application.The console output data (pressure, preset pressure, and flow) didn't show any temperature artifact.The pressure was tracking preset pressure and the flow readings were as expected.The received failure data file contained failure records for the date of the event.The failure file showed system notice 50012 on the reported date of the event.In conclusion, the clinical issue (phrenic nerve injury) occurred during the procedure and the decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.A 50012 system notice was confirmed through analysis.The reported issue phrenic nerve issue and aborted under general anesthesia cannot be assessed through data analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19355191
Report Number2649622-2024-13804
Device Sequence Number7703139
Product Code OAE
UDI-Device Identifier00763000431532
UDI-Public00763000431532
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number11461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age70 YR
Patient SexMale
Patient Weight70 KG